OH NO..MY FINGERS AND TOES ARE NUMB A... - Scleroderma & Ray...

Scleroderma & Raynaud's UK (SRUK)

9,035 members4,399 posts

OH NO..MY FINGERS AND TOES ARE NUMB AGAIN!

AtlantaJana
AtlantaJana

For the past several years I have been experiencing and have been diagnosed various conditions including Raynaud's syndrome, rheumatoid arthritis, fibromyalgia and that's only mentioning three. There are many more. Lately, I have'been experiencing just the worst numbness in all fingers and all toes and have been noticing that the skin around my nail beds peels and cracks and several vertical creases are appearing. My toes are almost always a purplish color and my fingers have taken on a very odd blending of colors. I showed it to my doctor and he tells me "yes that is classic Raynaud's" but has done nothing for me. I am concerned that this lack of circulation will eventually cause significant issues. If anyone else has been going through the same types of symptoms and can offer any information on what they are currently doing to help and what their prognosis might be, I would very much appreciate hearing about it. I realize no two people are the same but those with experiences in this area can certainly lend some much-needed help.

9 Replies
oldestnewest

Hi atlantajane I'd be worried too. There are many drugs that can help with your circulation do you take them. If not discuss them with GP. I have severe Raynaud's and take adalat LA (80mg) and that works well there are other drugs too eg Viagra

amd21
amd21 in reply to amd21

Or gtn patches

AtlantaJana
AtlantaJana in reply to amd21

Not one single doctor has said one single thing about going on medication. I am furious. Thank you for your reply and I intend to speak to my doctor a.s.a.p.!

Hi,

You do need to rake it very seriously and insist that your doctor does something about it. I was like you and out of the blue my right index finger became isquemic then necrotic and I lost the top third of it. I am now on losartan and baby aspirin as I could not tolerate the adalat. The viagra was wonderful to heal active ulcers, but I cannot take it long term as it increases my heart rate far too much.

Make sure you keep those hands warm, I use disposable hand warmers inside mittens, and be very agressive to restore your circulation when you have an attack. Massaging your hands vigorously with a thick hand cream is a good method for me (or even better get someone else to do it for you 😊). I also use a scarf virtually every time I go out, as keeping your neck warm reduces the frequency of the attacks.

Good luck!

AtlantaJana
AtlantaJana in reply to pino99

Wow. I just knew it wasn't something that I should shrug off like my pulmonologist did! I see the cardiologist for the first time on Tuesday. I am definitely taking the pictures to show her. Your suggestions on how to protect my poor hands, fingers, and toes is much appreciated and I will heed your advice.

AtlantaJana
AtlantaJana in reply to pino99

Btw, I am terribly sorry for what you have and continue to go through!

LilaJoe
LilaJoe in reply to AtlantaJana

I hope the cardiologist helps!

AtlantaJana
AtlantaJana in reply to LilaJoe

Thanks. Headed there this morning.

I just basically try to keep my nails filed kind of short when they're not so sore that I can't file them. Also my Dr gave me Revatio to try to make the blood flow a little better. It is a form of Viagra. I can tell it helped some. It's worth a try. Hope things get better for you.

You may also like...